Lexipro-when do the side effects abate?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Sep 2005
Total Posts : 61
   Posted 3/1/2006 11:15 AM (GMT -6)   
Hi, everyone! You have all been so helpful with your advice and stories
about using antidepressants - thanks. I've been on Lexipro for about a week
and I'm doing better, but I'm still kind of a basket case. It's giving me
the worst "brain fog" I've ever had, I'm kind of walking in my sleep these
days. And I've lost all my appetite - food just doesn't appeal to me at all.
I'm not actively nauseous like I was last week, but I feel like I have
morning sickness - and I don't want to have that forever! I have been
under severe stress this week as well- having to check my daughter into
a residential treatment school across the country due to her mental
problems - and I don't know how much of that is related to my symptoms.
I was just hoping you could tell me how much longer I can expect to feel
like crap?
Oh - the good news - my back pain diminished within 4 days of using it!!! It's
a miracle in that respect, so I DON'T want to stop using it!

Dx:  UCTD (undifferentiated connective tissue disease) Summer 2005,
      Splondylosis (Osteoarthritis of the spine) Winter 2006
Plaquenil 400mg, Lexipro 10mg, Motrin, multivitamins, Valtrex as needed
Muscle weakness, joint and back pain, extreme fatigue, brain fog
Mono at 14, herpes simplex, cold sores, HPV

Regular Member

Date Joined Feb 2006
Total Posts : 59
   Posted 3/1/2006 2:38 PM (GMT -6)   
Im sorry to hear you are having these problems with lexapro. I have been on Lexipro for over a year now and I havent had any side effects or problems with it. What dosage are you on? I would give it another week or so and see how it goes. It might just not be right for you. Try having your doctor switch you to something else. I usto be on Celexa for years, it worked great with no side effects also. That might be an option for you. You dosage might be to strong?
Diagnosed: Hypothyroid 1990, Endometriosis 1997, Agrophobia 1998, Objective Tinnitus 2004,Rhematoid Arthritus Feb 2006.
Procedures Done: Gallbladder Removed 1994, 3 Endoscopes, 5 Laps for Endo, Hysterectomy 2003, Angiogram 2003.
Medications now: Synthroid, Lexapro, MTX, Lortab.

Veteran Member

Date Joined Mar 2005
Total Posts : 3148
   Posted 3/2/2006 6:30 PM (GMT -6)   
Hey Laura!  That's terrific about the back pain.  I'm so glad to hear it!  A week is nothing yet...it'll take a while for the undesirables to go away or deminish.
Given that anti-depressants come with a cast of a thousand characters of their own, the wait is worth it.  You've shown signs of response, so that's great.  It can only get better from here. Just think, for the majority of patients, it takes up to 4 weeks for a noticeable response to the med!  So you're doing good.
I heard everyday when at the hospital patients say, "Oh God I feel like a ZOMBIE" so this is a very very common feeling.  Regarding dosage, one should be titrated to the smallest effective dose, but your doc knows this & will monitor your response and bloodwork.
This morning sickness could be a result of hypotension.  Some SSRI's will cause your BP to drop, so in the morning...you're trying to get up and oop! yuck, ya feel like you'll blow chunks any minute!  If it is BP related, try SLOWLY sitting up in bed and STAYING there sitting up in bed for a good 3 to 10 minutes. (remember you've been lying down for hours & your equilibrium is way off...so it'll take a bit to get your sea legs on!)  Also, get up and change positions SLOWLY.
Loss of appetite is common too.  In fact, this med may cause weight loss.  Some find it easier to tolerate very small snacks throughout the day rather than sitting in front of a big smelly plate of food and being expected to eat it! ick!  Plus, eating very small carbohydrate rich foods with stave nausea.  I swore by marshmellow fluff for nausea when I was on heavy antibiotics! LOL.
If all else fails with the nausea...ask for a Rx antiemetic.  Can't hurt! 
This is just the beginning.  You're gonna feel crappy!  HOORAY! no just kidding!!!  just wanted ya to break a smile. These first weeks with the drowsy, sleepy, zombie feeling in the day may take a while to go away (or get used to).  Some re-arrange their schedule and do important "alert" things at the time of day when
the "fogginess" is at it's least.
The best thing for now, keep track of it.  If really bothersome come the next few weeks..tell the doc about it.  He may say to wait it out a while longer, perhaps titer your dose, or Rx some things to help out.
That is again....FANTASTIC about the back pain!

Active, Severe RA. Crohns Disease. Chiari Malformation & Right Brain venous anomoly. AS. Emphysema. Rheumatic Lung. MVP and Tricuspid prolapse. Had Lymes disease for 10 years.
Meds: Humira 40mg every 4 days; pred; Pentasa; Imuran; dilaudid; diazepam; Avinza 30mg; MiraLax & too many others.

New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 10:18 AM (GMT -6)
There are a total of 2,712,298 posts in 299,082 threads.
View Active Threads

Who's Online
This forum has 153663 registered members. Please welcome our newest member, mjhygtfrdewsa.
322 Guest(s), 17 Registered Member(s) are currently online.  Details
DBwithUC, PeteZa, Bololidat, Boiga, Tagier, ARBIII, abhi, ontheflipside, rachael88, BillyBob@388, Tudpock18, pmm73, Rixaroo, breakfastclub1, health2come, Tim Tam, evianangel

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer